MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; NON-DEGRADABLE FIXATN FASTENER
Model Number DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/05/2025, a sales representative reported via email that an ar-8978p dx swivelock sl forked tip eyelet broke off into the bone when the surgeon was drilling the second metacarpal base to insert the anchor.The surgeon had just gotten the tip to the bone and started to push the anchor when they noticed the broken forked tip.They opened a new anchor, and the case proceeded with less than a minute of added time to the case.This was discovered during a cmc suspensionplasty procedure on (b)(6) 2025.Additional information has been requested.Additional information received on 2/11/2025: all the broken fragments were removed.The patient suffered no negative effects or significant damage.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion or prying/leveraging the device during insertion.

Brand Name
DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21412131
Report Number1220246-2025-00551
Device Sequence Number15584467
Product Code MBI
UDI-Device Identifier00888867193925
UDI-Public(01)00888867193925(11)220622(17)270531(10)14974033
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Device Catalogue NumberAR-8978P
Device Lot Number14974033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown